MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity, race: unk.Health professional, occupation: unk.(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 lens,-10.50/1.0/126 (sphere/cylinder/axis) into the patient's eye on (b)(6) 2019.On (b)(6) 2019 the lens was explanted due to excessive vault, and angle closure.No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation : two lenses were returned in liquid, in a specimen cup.Visual inspection found a scratch on a haptic and residue on the lens surface.Refer to mdr 2019-01910 for fellow lens, claim#: (b)(4).
 
Additional Manufacturer Narrative
Event: the lens was implanted in the patient's right eye (od).Device evaluation should have been reported in supplemental mdr#1.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9245636
Report Number2023826-2019-01909
Device Sequence Number11232450
Product Code QCB
UDI-Device Identifier00841542109093
UDI-Public00841542109093
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/15/2019
12/31/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/12/2019
12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45, LOT UNK; FOAM TIP PLUNGER, LOT UNK; INJECTOR MODEL MSIPF, LOT UNK; CARTRIDGE MODEL SFC-45, LOT UNK; FOAM TIP PLUNGER, LOT UNK; INJECTOR MODEL MSIPF, LOT UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR